Alert archive / Oklahoma / Flash Flood Warnings in 1994

Flash Flood Warning 1, NWS Tulsa, OK

April 10, 1994Osage County, Oklahoma

NWS Tulsa, OK issued this flash flood warning at Apr 10, 1994, 6:20 PM CDT for Osage County, Oklahoma. It was in force for 4 hr.

The area

The counties it named.

The facts

Issued
Apr 10, 1994, 6:20 PM CDT (23:20 UTC)
Expired
Apr 10, 1994, 10:15 PM CDT
In force
4 hr
Issued by
NWS Tulsa, OK
Area
Whole counties

County Osage County, OK

The nearest sounding before it

Norman, OK (KOUN), launched 12:00Z, 11.3 hours before the alert went out and 181 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 12:00Z on 1994-04-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1718 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 12:00Z on 1994-04-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 183 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1718 J/kg
Mixed-layer CIN
-47 J/kg
Mixed-layer LCL
559 m above ground
0-6 km bulk shear
54 kt
0-1 km storm-relative helicity
183 m²/s²
0-3 km storm-relative helicity
194 m²/s²
Significant tornado parameter
2.0
Supercell composite
6.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KTUL 102323
FFWTUL
OKC113-110315-
 
BULLETIN - EBS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE TULSA OK
620 PM CDT SUN APR 10 1994
 
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
FLASH FLOOD WARNING EFFECTIVE UNTIL 1015 PM CDT
FOR PEOPLE IN THE FOLLOWING LOCATIONS...
 
IN NORTHEAST OKLAHOMA
 
   ...OSAGE COUNTY
 
RADAR ESTIMATES AND SURFACE REPORTS INDICATE 3 TO 5 INCHES OF RAIN HAS
FALLEN DURING THE PAST 3 HOURS. THUNDERSTORMS WILL CONTINUE TO
DEVELOP ACROSS CENTRAL OSAGE COUNTY OVER THE NEXT 1 TO 3 HOURS.
 
THE HEAVY RAINS WILL LEAD TO RAPID RUNOFF AND WILL LIKELY PRODUCE FLASH
FLOODING...PARTICULARLY IN LOW SPOTS AND ALONG FEEDER STREAMS
INTO BIRD CREEK.
 
A FLASH FLOOD WARNING MEANS THAT FLOODING IS LIKELY OR HAS BEEN
REPORTED.  STAY ALERT AND WATCH FOR RAPIDLY RISING WATER.
REMEMBER...IT'S IMPORTANT TO KNOW WHERE YOU ARE RELATIVE TO THE
NEAREST STREAM...CREEK OR RIVER WHICH CAN BECOME A KILLER DURING
PERIODS OF HEAVY RAIN.
 
KEEP TUNED TO THIS STATION FOR THE LATEST WEATHER BULLETINS.

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this flash flood warning went out at Apr 10, 4:37 PM CDT, 1 hour 43 minutes earlier.

Area forecast discussion, Apr 10, 4:37 PM CDT, 1 hour 43 minutes before
AREA FORECAST DISCUSSION FOR EASTERN OKLAHOMA
NATIONAL WEATHER SERVICE TULSA OK
330 PM CDT SUN APR 10 1994

STARTING TO CRANK OUT WARNINGS SO LTL TIME 4 DISCUSSION.  HV BEEN
CLOSELY WATCHING MESONET ALL DAY...WATCHING PROGRESSION OF FRONT.
AFTR REMAINING STATIONARY FOR MUCH OF THE DAY...CNVTN DEVELOPED
ACRS CENT OK AND THIS HAS BEGUN TO GIVE ADDED PUSH TO THE FRONT.
WITH THIS NEW PUSH...WL HV TO MAKE LATE ADJUSTMENTS TO ZONES.  NGM
HAS FRONT MORE &NORTHERLY...AND WENT WITH AVN.  AVN MVS LOW THRU
AREA QUICKER THAN NGM OR ETA WOULD WENT WITH THAT TREND.

WL GO WITH FFA FOR TONIGHT GENERALLY NORTH OF THE FRONT AS
SIGNIFICANT PCPN IS PSBL.

/15

.TUL...FFA ZNS 54>67.

In the hours before

Special weather statement, Apr 10, 2:13 PM CDT, 4 hours 7 minutes before
OKC113-117-102015-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
210 PM CDT SUN APR 10 1994

..THUNDERSTORMS RAPIDLY DEVELOPING IN NORTH CENTRAL OKLAHOMA...

AT 201 PM...NATIONAL WEATHER SERVICE RADAR INDICATED A CLUSTER OF STRONG
TO SEVERE THUNDERSTORMS ACROSS NORTH CENTRAL OKLAHOMA. THIS CLUSTER WAS
BOUNDED BY AREA EXTENDING FROM OKLAHOMA CITY TO ENID TO STILLWATER.
MOVEMENT OF THESE STORMS WAS NORTHEAST AT 45 MILES AN HOUR.

THE LEADING EDGE OF THIS CLUSTER OF STORMS WILL MOVE INTO PAWNEE COUNTY
BY 230 PM. FREQUENT LIGHTNING...HAIL AND STRONG WINDS WILL BE LIKELY
WITH THESE STORMS.

RESIDENTS IN PAWNEE AND OSAGE COUNTIES SHOULD MONITOR WEATHER CONDITIONS
CLOSELY AND STAY TUNED FOR FURTHER UPDATES FROM THE NATIONAL WEATHER
SERVICE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT FOR A LARGE PART OF
NORTHEAST OKLAHOMA UNTIL 8 PM.
Special weather statement, Apr 10, 2:19 PM CDT, 4 hours 1 minute before
OKZ056>058-061>063-102000-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
145 PM CDT SUN APR 10 1994

...HEAVY RAIN POTENTIAL TONIGHT MAY PRESENT RIVER FLOOD PROBLEMS
   FOR NORTHEAST OKLAHOMA...

THERE IS A POTENTIAL FOR HEAVY RAIN ACROSS NORTHEAST OKLAHOMA
TONIGHT.  THIS IS DUE TO AN ABUNDANCE OF MOIST UNSTABLE AIR AND A
STATIONARY FRONT ACROSS NORTHEAST OKLAHOMA.  SOUTHERLY WINDS WILL
PUSH THE AIR NORTHWARD OVER THE FRONT...AND SHOULD RESULT IN
NUMEROUS SHOWERS AND THUNDERSTORMS FOR MUCH OF THE NIGHT.
POTENTIAL RAINFALL AMOUNTS OF 1 TO 2 INCHES WILL BE POSSIBLE OVER
PORTIONS OF NORTHEAST OKLAHOMA BY MONDAY MORNING.

THE NEOSHO RIVER AT COMMERCE IS ALREADY EXPECTED TO CREST 3 FEET
ABOVE FLOOD STAGE BY MONDAY MORNING...FROM RAIN THAT OCCURRED
SATURDAY.  AN ADDITIONAL 1 TO 2 INCHES OF RAIN TONIGHT COULD RESULT
A CREST OF 5 FEET ABOVE FLOOD STAGE AT COMMERCE BY LATE TUESDAY OR
EARLY WEDNESDAY.

AN ADDITIONAL 1 TO 2 INCHES OF RAIN OVER SOUTHERN KANSAS AND
NORTHERN OKLAHOMA WOULD ALSO CAUSE THE VERDIGRIS RIVER TO RISE TO
NEAR BANKFULL AT COFFEYFILLE BY MONDAY AFTERNOON...AND TO NEAR OR
JUST ABOVE FLOOD STAGE AT LENAPAH BY MONDAY EVENING.

THE SPRING RIVER AT QUAPAW COULD ALSO BE ADVERSELY AFFECTED BY
HEAVY RAIN.  IF AN ADDITIONAL 1 TO 2 INCHES OF RAIN OCCURS TONIGHT
...THE SPRING RIVER AT QUAPAW COULD RISE TO 2 TO 3 FEET ABOVE FLOOD
STAGE BY MIDDAY MONDAY.

REMEMBER...AT THIS TIME...THE RIVER RISES MENTIONED ABOVE ARE BASED
ONLY ON THE POTENTIAL OF HEAVY RAIN THAT MAY OCCUR TONIGHT.
PERSONS THAT HAVE INTERESTS WHICH COULD BE AFFECTED BY THESE
POTENTIAL RIVER RISES SHOULD CLOSELY MONITOR WEATHER CONDITIONS FOR
THE NEXT 24 HOUR.S.
Local storm report, Apr 10, 4:02 PM CDT, 2 hours 18 minutes before
STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
359 PM CDT SUN APR 10 1994

TIME(CDT)     COUNTY         EVENT

335 PM        OSAGE          PUBLIC REPORTED A BRIEF TORNADO TOUCHDOWN
                             IN SOUTHEAST OSAGE COUNTY...ABOUT 5 MILES
                             EAST OF HOMINY NEAR THE WEST END OF SKIATOOK
                             LAKE.
Special weather statement, Apr 10, 4:14 PM CDT, 2 hours 6 minutes before
OKC101-111-143-145-102215-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
414 PM CDT SUN APR 10 1994

AT 412 PM A THUNDERSTORM WAS DEVELOPING RAPIDLY IN OKMULGEE COUNTY
NEAR THE CITY OF OKLMULGEE. CONDITIONS ARE FAVORABLE FOR THIS STORM
TO BECOME SEVERE.

PERSONS IN OKMULGEE...SOUTHERN TULSA...WESTERN WAGONER AND WESTERN
MUSKOGEE COUNTIES SHOULD CLOSELY LISTEN FOR THE LATEST INFORMATION
ON THIS DEVELOPING STORM AND BE READY TO QUICKLY MOVE TO A PLACE OF
SAFETY.
Local storm report, Apr 10, 4:36 PM CDT, 1 hour 44 minutes before
STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
432 PM CDT SUN APR 10 1994

TIME(CDT)     COUNTY         EVENT

250 PM        PAWNEE         NICKLE SIZE HAIL 6 MILES WEST OF MARAMEC.

302 PM        PAWNEE         NICKLE SIZE HAIL IN MARAMEC.

330 PM        OSAGE          QUARTER SIZE HAIL JUST SOUTH OF HOMINY.

356 PM        TULSA          HALF DOLLAR SIZE HAIL IN OWASSO.

310 PM        CREEK          DIME SIZE HAIL 5 MILES NORTH OF BRISTOW.
Local storm report, Apr 10, 5:32 PM CDT, 48 minutes before
STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
524 PM CDT SUN APR 10 1994

TIME(CDT)     COUNTY         EVENT

340 PM        NOWATA         QUARTER SIZE HAIL IN LENAPAH.

440 PM        NOWATA         NICKEL SIZE HAIL 3 MILES SOUTH OF DELAWARE.

441 PM        WASHINGTON     NICKLE SIZE HAIL 3 MILES SOUTH OF
                             BARTLESVILLE.

451 PM        CRAIG          QUARTER SIZE HAIL IN VINITA.

425 PM        PAWNEE         60 TO 70 MPH WINDS BLEW DOWN TREES
                             AND POWER LINES IN PAWNEE.

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 9, 11:39 PM CDTSevere Thunderstorm WarningTSACreek, Osage, Pawnee66 min
Apr 10, 12:01 AM CDTSevere Thunderstorm WarningTSATulsa59 min
Apr 10, 12:19 AM CDTSevere Thunderstorm WarningTSARogers41 min
Apr 10, 12:37 AM CDTSevere Thunderstorm WarningTSAOsage38 min
Apr 10, 12:58 AM CDTSevere Thunderstorm WarningTSAMayes, Rogers47 min
Apr 10, 1:04 AM CDTSevere Thunderstorm WarningTSAOsage, Tulsa41 min
Apr 10, 1:33 AM CDTSevere Thunderstorm WarningTSADelaware42 min
Apr 10, 1:40 AM CDTSevere Thunderstorm WarningTSAMayes, Rogers50 min
Apr 10, 2:20 PM CDTSevere Thunderstorm WarningTSAPawnee40 min
Apr 10, 2:50 PM CDTSevere Thunderstorm WarningTSACreek55 min
Apr 10, 2:55 PM CDTSevere Thunderstorm WarningTSAOsage, Pawnee65 min
Apr 10, 3:19 PM CDTSevere Thunderstorm WarningTSATulsa56 min
Apr 10, 3:29 PM CDTSevere Thunderstorm WarningTSANowata61 min
Apr 10, 3:33 PM CDTTornado WarningTSAOsage27 min
Apr 10, 3:49 PM CDTSevere Thunderstorm WarningTSARogers, Washington56 min
Apr 10, 3:57 PM CDTSevere Thunderstorm WarningTSAOsage63 min
Apr 10, 4:01 PM CDTSevere Thunderstorm WarningTSAPawnee44 min
Apr 10, 4:22 PM CDTSevere Thunderstorm WarningTSANowata68 min
Apr 10, 4:38 PM CDTSevere Thunderstorm WarningTSACraig52 min
Apr 10, 4:41 PM CDTSevere Thunderstorm WarningTSAPawnee49 min
Apr 10, 4:47 PM CDTSevere Thunderstorm WarningTSADelaware, Ottawa58 min
Apr 10, 4:54 PM CDTSevere Thunderstorm WarningTSAOsage, Washington66 min
Apr 10, 4:57 PM CDTTornado WarningTSAOsage33 min
Apr 10, 5:29 PM CDTSevere Thunderstorm WarningTSARogers, Tulsa46 min
Apr 10, 5:32 PM CDTTornado WarningTSAWashington28 min
Apr 10, 5:41 PM CDTSevere Thunderstorm WarningTSACherokee, Muskogee64 min
Apr 10, 5:41 PM CDTSevere Thunderstorm WarningTSAMayes64 min
Apr 10, 5:53 PM CDTSevere Thunderstorm WarningTSAOsage, Washington67 min
Apr 10, 5:56 PM CDTTornado WarningTSANowata49 min
Apr 10, 6:02 PM CDTSevere Thunderstorm WarningTSAOkmulgee, Tulsa46 min
Apr 10, 6:06 PM CDTSevere Thunderstorm WarningTSADelaware54 min
Apr 10, 6:55 PM CDTSevere Thunderstorm WarningTSADelaware39 min

Nearby

Flash Flood Warnings in Oklahoma, 1994Every flash flood warning in 1994

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.